1. Health
You can opt-out at any time. Please refer to our privacy policy for contact information.

Discuss in my forum

Dealing with an HIV Rash

Tips on How to Deal with an HIV Rash

By

Updated June 19, 2014

Dealing with an HIV rash is commonplace among people living with HIV. In fact, one of the most common HIV symptoms is the HIV rash. A rash can be one of many HIV symptoms or can be related to medications. An HIV rash can be the result of an adverse drug reaction or allergy. While most rashes will fade on their own, a rash due to a drug allergy can be a serious health threat.

Important Fact! - If you develop a rash, you should contact your HIV physician immediately.

There are some things you can do to relieve the symptoms of an HIV rash. They include:

  • Heat will aggravate a rash. Avoid direct sunlight and hot baths and showers.

  • Use over the counter medications such as Benadryl or Hydrocortisone Cream to shrink raised rashes and control their itching.

  • Note any new foods, medicines, or soaps that may have been started prior to developing the rash to identify possible allergies.

  • If you stop your medicines after developing a rash, DON'T restart them until instructed to do so by your doctor. Ideally, you should talk to your doctor before stopping your medications.

Back to Symptoms Index

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.